Método conservativo de diferencias finitas de alto orden para una clase de sistemas de Schrödinger no lineales


  • Axi Aguilera Department of Mathematical Sciences, University of Puerto Rico at Mayaguez
  • Paul Castillo University of Puerto Rico
  • Sergio Gómez Universit`a di Pavia




Nonlinear Schrodinger systems, power and energy conservation, conservative methods, high order finite differences


A time method to approximate the solution of a class of nonlinear Schrödinger systems, which preserves the power of each component and the Hamiltonian of the system exactly, is presented. Spatial discretizations based on fourth- and sixth-order explicit and compact finite difference formulas are considered, however higher order formulas could also be used. The time
advancing technique is based on a modification of a conservative Crank-Nicolson scheme, which is applied sequentially to each of the components of the vector field. Conservation of discrete invariants and order of convergence of the method are validated by means of a series of numerical experiments using different nonlinear potentials.



S. Lopez, M. Esparza, G. Lem-Carrillo, y J. Gutierrez, “Ondas solitarias no lineales: una introduccion a los solitones opticos espaciales,” Rev. Mex. Fis. E 60 (2014) 39.

W. Liu y E. Kengne, Schrodinger equations in nonlinear systems. (Springer, Singapore, 2019), https://doi.org/10.1007/978-981-13-6581-2.

T. A. Sulaiman, T. Akturk, H. Bulut y H. M. Baskonus, Investigation of various soliton solutions to the Heisenberg ferromagnetic spin chain equation, J. Electromagn. Waves Appl. 32 (2017) 1093, https://doi.org/10.1080/09205071.2017.1417919.

M. Eslami, Soliton-like solutions for the coupled Schrödinger Boussinesq equation, Optik 126 (2015) 3987. https://doi.org/10.1016/j.ijleo.2015.07.197.

D. J. Benney y A. C. Newell, The propagation of nonlinear wave envelopes, J. Math. Phys. 46 (1967) 133. https://doi.org/10.1002/sapm1967461133.

S. V. Manakov, On the theory of two-dimensional stationary self-focusing of electromagnetic waves, J. Exp. Theor. Phys. 38

(1974) 248.

Y. Kivshar y G. Agrawal, Optical solitons: from fibers to photonic crystals. (Academic Press, New York, 2003), https://doi.org/10.1016/B978-0-12-410590-4.X5000-1.

M. Asadzadeh, D. Rostamy y F. Zabihi, Discontinuous Galerkin and multiscale variational schemes for a coupled damped nonlinear system of Schrödinger equations, Numer. Methods Partial Differ. Equ. 29 (2013) 1912, https://doi.org/10.1002/num.21782

M. Delfour, M. Fortin y G. Payre, Finite-difference solutions of a non-linear Schrödinger equation, J. Comput. Phys. 44 (1981) 277, https://doi.org/10.1016/0021-9991(81)90052-8

Z. Fei, V. Perez-Garc ´ ´ıa, y L. Vazquez, Numerical simulation of nonlinear Schrödinger systems: A new conservative scheme, Appl. Math. Comput. 71 (1995) 165, https://doi.org/10.1016/0096-3003(94)00152-T

Y.-F. Tang, L. Vazquez, F. Zhang y V. M. P ´ erez-García, Symplectic methods for the nonlinear Schrödinger equation, Comput. Math. Appl. 32 (1996) 73, https://doi.org/10.1016/0898-1221(96)00136-8

S. Lopez, J. Ochoa, y J. Gutiérrez, “Exploring the behavior of solitons on a desktop personal computer,” Rev. Mex. Fis. E 52

(2006) 28.

B. Moore y S. Reich, Backward error analysis for multisymplectic integration methods, Numer. Math. 95 (2003) 625. https://doi.org/10.1007/s00211-003-0458-9

M. Ismail y T. Taha, A linearly implicit conservative scheme for the coupled nonlinear Schrödinger equation, ¨ Math. Comput. Simul. 74 (2007) 302, https://doi.org/10.1016/j.matcom.2006.10.020

B. Reichel y S. Leble, On convergence and stability of a numerical scheme of coupled nonlinear Schrödinger equations, Comput. Math. Appl. 55 (2008) 745. https://doi.org/10.1016/j.camwa.2007.04.038

J. Cai, Multisymplectic schemes for strongly coupled Schrödinger system, Appl. Math. Comput. 216 (2010) 2417. https://doi.org/10.1016/j.amc.2010.03.087

Y. Wang y S. Li, New schemes for the coupled nonlinear Schrodinger equation, ¨ Int. J. Comput. Math. 87 (2010) 775. https://doi.org/10.1080/00207160802195985s.

M. S. Ismail y S. Z. Alamri, Higher accurate finite difference method for coupled nonlinear Schrödinger equation, ¨ Int. J. Comput. Math. 81 (2004) 333. https://doi.org/10.1080/00207160410001661339

M. S. Ismail, A fourth-order explicit schemes for the coupled nonlinear Schrödinger equation, Appl. Math. Comput., 196 (2008) 273. https://doi.org/10.1016/j.amc.2007.05.059.

T. Wang, Optimal pointwise error estimate of a compact finite difference scheme for the coupled nonlinear Schrödinger equations, J. Comput. Math. 32 (2014) 58. https://www.jstor.org/stable/43694041.

X. Hu y L. Zhang, Conservative compact difference schemes for the coupled nonlinear Schrodinger system, ¨ Numer. Methods Partial Differ. Equ., 30 (2014) 749. https://doi.org/10.1002/num.21826

L. Kong, J. Hong, L. Ji, y P. Zhu, Compact and efficient conservative schemes for coupled nonlinear Schrödinger equations, Numer. Methods Partial Differ. Equ. 31 (2015) 1814. https://doi.org/10.1002/num.21969

T. Bridges y S. Reich, Multi-symplectic integrators: numerical schemes for hamiltonian pdes that conserve symplecticity, Phys. Lett. A 284 (2001) 184. https://doi.org/10.1016/S0375-9601(01)00294-8.

J.-Q. Sun y M.-Z. Qin, Multi-symplectic methods for the coupled 1d nonlinear Schrödinger system, ¨ Comput. Phys.

Commun. 155 (2003) 221. https://doi.org/10.1016/S0010-4655(03)00285-6

A. Aydin, Multisymplectic integration of n-coupled nonlinear Schrödinger equation with destabilized periodic wave solutions, Chaos Solitons Fractals, 41 (2009) 735. https://doi.org/10.1016/j.chaos.2008.03.011

Y. Ma, L. Kong, J. Hong, y Y. Cao, High-order compact splitting multisymplectic method for the coupled nonlinear Schrödinger equations, ¨ Comput. Math. Appl. 61 (2011) 319. https://doi.org/10.1016/j.camwa.2010.11.007

Y. Chen, H. Zhu, y S. Song, Multi-symplectic splitting method for the coupled nonlinear Schrödinger equation, Comput. Phys. Commun. 181 (2010) 1231. https://doi.org/10.1016/j.cpc.2010.03.009

X. Qian, S. Song, y Y. Chen, A semi-explicit multi-symplectic splitting scheme for a 3-coupled nonlinear Schrödinger equation, Comput. Phys. Commun. 185 (2014) 1255. https://doi.org/10.1016/j.cpc.2013.12.025

M. Ismail y S. H. Alaseri, Computational methods for three coupled nonlinear Schrödinger equations, Appl. Math. 7 (2016) 2110. http://dx.doi.org/10.4236/am.2016.717168

L. Kong, P. Wei, Y. Hong, P. Zhang, y P. Wang, “Efficient energy-preserving scheme of the three-coupled nonlinear Schrödinger equation,” Math. Methods Appl. Sci. 42 (2019) 3222. https://doi.org/10.1002/mma.5580

M. Song, X. Qian,, H. Zhang, J. Xia, y S. Song, Two kinds of new energy-preserving schemes for the coupled nonlinear Schrödinger equations, Commun. Comput. Phys. 25 (2019) 1127. https://doi.org/10.4208/cicp.OA-2017-0212

J. Cai, Y. Wang, y H. Liang, Local energy-preserving and momentum-preserving algorithms for coupled nonlinear Schrödinger system, ¨ J. Comput. Phys. 239 (2013) 30. https://doi.org/10.1016/j.jcp.2012.12.036

P. Castillo y S. Gomez, Conservative local discontinuous Galerkin methods for a generalized system of strongly coupled nonlinear Schrödinger equations, Commun. Nonlinear Sci. Numer. Simul. 99 (2021) 105836. https://doi.org/10.1016/j.cnsns.2021.105836.

A. Aguilera, P. Castillo, y S. Gomez, “Structure preserving Field directional splitting difference methods for nonlinear Schrödinger systems,” Appl. Math. Lett. 119 (2021) 107211. https://doi.org/10.1016/j.aml.2021.107211

P. Castillo y S. A. Gomez, Conservación de invariantes de la ecuacion de Schrödinger no lineal por el método LDG, Rev. Mex. Fis. E. 64 (2018) 52. https://doi.org/10.31349/RevMexFisE.64.52.

S. K. Lele, Compact finite difference schemes with spectral-like resolution, J. Comput. Phys. 103 (1992) 16. https://doi.org/10.1016/0021-9991(92)90324-R

P. Davis, Circulant matrices. (AMS Chelsea Publishing, Nueva York, 1994).

W. Strauss y L. Vazquez, Numerical solution of a nonlinear Klein-Gordon equation, J. Comput. Phys. 28 (1978) 271. https://doi.org/10.1016/0021-9991(78)90038-4

J. M. Sanza-Serna, Methods for the numerical solution of the nonlinear Schrodinger equation, ¨ Math. Comp. 43 (1984) 21. https://doi.org/10.1090/S0025-5718-1984-0744922-X.

P. Castillo y S. Gomez, On the conservation of fractional nonlinear Schrödinger equation’s invariants by the local discontinuous Galerkin method, J. Sci. Comput. 77 (2018) 1444. https://doi.org/10.1007/s10915-018-0708-8.

P. Castillo y S. Gomez, Conservative local discontinuous galerkin method for the fractional Klein-Gordon-Schrödinger system with generalized Yukawa interaction, Numer. Algorithms 84 (2020) 407. https://doi.org/10.1007/s11075-019-00761-3

E. Hairer, C. Lubich, y G. Wanner, Geometric Numerical Integration: (Springer, BerlAn-Heidelberg, 2006), https://doi.org/10.1007/3-540-30666-8.

H. Yoshida, Construction of higher order symplectic integrators, Phys. Lett. A, 150 (1990) 262. https://doi.org/10.1016/0375-9601(90)90092-3.

M. Suzuki, Fractal decomposition of exponential operators with applications to many-body theories and Monte Carlo simulations, Phys. Lett. A 146 (1990) 319. https://doi.org/10.1016/0375-9601(90)90962-N

R. I. McLachlan, On the numerical integration of ordinary differential equations by symmetric composition methods, SIAM J. Sci. Comput. 16 (1995) 151, https://doi.org/10.1137/0916010.

W. Kahan y R.-C. Li, Composition constants for raising the orders of unconventional schemes for ordinary differential equations, Math. Comp. 66 (1997) 1089. https://doi.org/10.1090/S0025-5718-97-00873-9.

R. I. McLachlan, Families of high-order composition methods, Num. Algorithms 31 (2002) 233, https://doi.org/10.1023/A:1021195019574.

R. M. Caplan y R. Carretero-Gonzalez, Numerical stability of explicit Runge-Kutta finite-difference schemes for the nonlinear schrodinger equation, ¨ Appl. Numer. Math., 71 (2013) 24, https://doi.org/10.1016/j.apnum.2013.04.002.

D. E. Pelinovsky y J. Yang, Instabilities of multihump vector solitons in coupled nonlinear Schrödinger equations, Stud. Appl. Math. 115 (2008) 109, https://doi.org/10.1111/j.1467-9590.2005.01565.




How to Cite

A. Aguilera, P. Castillo, and Gómez S. ., “Método conservativo de diferencias finitas de alto orden para una clase de sistemas de Schrödinger no lineales”, Rev. Mex. Fis. E, vol. 19, no. 1 Jan-Jun, pp. 010205 1–, Jan. 2022.